Nebraska, 2005

Hail in Nebraska, June 27, 2005

June 27, 2005 · NWS CYS · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Jun 27, 1:15 PM MST, 4 hours 24 minutes earlier.

Area forecast discussion, Jun 27, 1:15 PM MST, 4 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
215 PM MDT MON JUN 27 2005

.SHORT TERM...TGNT AND TUE...UPPER TROF NEAR ID/OR BORDER WILL
WEAKEN AS IT LIFTS NEWD INTO MT TNGT.  TAIL END OF FTR WILL BRUSH
NRN PARTS OF AREA MAINLY THIS EVENG.  WEAK SFC FNT QSTNRY E CNTRL WY
INTO CNTRL PART OF PNHNDL WITH MOIST E WINDS SETTING UP N OF BNDRY.
SLGT RISK AREA LOOKS GOOD FOR NOW...AND BOTH NAM/GFS SUGGEST A SMALL
CONVECTIVE OUTBREAK LATE THIS AFTN INTO EARLY THIS EVENG FROM LUSK
EAST TO THE CDR/AIA AREAS.  AIRMASS N OF FNT IS SLOW TO WARM SO
FAR...WHICH MAY DELAY KICKOFF TIME OF STORMS A BIT.  ALREADY HAVE
SOME WEAK SHWR BANDS DVLPG OFF OF NRN LARAMIE RANGE.  DVLPMNT OF CU
FIELD SO FAR SUGGESTS NOTHING MORE THAN ISOLD STORMS ACRS SRN/WRN
AREAS.  STILL HAVE SOME DECENT MSTR AND HEATING OCCURRING IBM-SNY
AREA WHICH COULD POP A FEW CELLS...ESPECIALLY IF A BNDRY HEADS THEIR
WAY FROM EXPECTED TSTMS FRTHR NW.  THERE MAY BE SOME LOW CLDS
FORMING OVER THE PNHNDL LATE TNGT...BUT DOES NOT LOOK WDSPRD AT THIS
TIME...WILL HAVE TO WAIT AND SEE HOW MSTR/WIND FIELDS LOOK AFTER
TSTM AREA MOVES E OF REGION.  ON TUE...EXPECTING DRIER WSW FLOW TO
SPRD OVER ALL OF REGION WITH LIMITED LATE AFTN POPS MAINLY FAR W.

.LONG TERM...TUES NIGHT THRU FRIDAY...SOME BIG DIFFERENCES CROP UP
IN THE MODELS REGARDING THE TROF MOVING THRU THE AREA TUESDAY NIGHT
THRU WEDNESDAY NIGHT. GFS MORE AMPLIFIED WITH THIS FEATURE COMING
THRU AND COOLER. IT ALSO HAS MORE QPF BEHIND THE FRONT TUESDAY NIGHT
INTO WEDNESDAY MORNING. MEANWHILE...THE ETA IS WEAKER WITH THE TROF
AND BRINGS A SLUG OF MOISTURE UP FROM THE SOUTHWEST AND SPREADS QPF
ACROSS THE CWA LATER TUESDAY NIGHT. MOST OF THE ETA QPF HOLDS OFF
UNTIL WEDNESDAY AFTERNOON. HAVE TRIED TO SPLIT THE DIFFERENCE
BETWEEN THE TWO MODELS AND INCREASED POPS TUESDAY EVENING WITH
COOLER TEMPERATURES AND A SLIGHT CHANCE OF PRECIPITATION ON
WEDNESDAY. THE RIDGE AXIS REBUILDS TO OUR WEST THURSDAY WITH THE
SURFACE HIGH OVER WYOMING. BOTH MODELS HINT AT SOME WEAK INSTABILITY
IN THE FAR SOUTHEAST PORTION OF THE CWA...SO KEPT THE 20% POPS IN
THAT AREA THURSDAY AFTERNOON. SKIES SHOULD BE MOSTLY CLEAR WEDNESDAY
NIGHT AND THURSDAY NIGHT FOR COOL LOW TEMPERATURES. THURSDAY IS A
BIT WARMER THAN WEDNESDAY. WARM AND DRY ON FRIDAY. -STARK-

FOR SATURDAY THROUGH THE 4TH OF JULY...W/SW FLOW ALOFT AHEAD OF NEXT
PAC NW SHORTWAVE MOVING ASHORE AS PROGRESSIVE PATTERN CONTINUES.
SHORTWAVE SKIRTS ALONG THE US/CANADIAN BORDER SATURDAY AND
ASSOCIATED BOUNDARY PASSES THRU SAT NIGHT/SUN MORNING.  WITH
MAJORITY OF ENERGY STAYING WELL TO OUR NORTH...TROF PASSAGE LOOKS
DRY ATTM.  SHORTWAVE QUICKLY MOVES EAST WITH HEIGHTS RISING ON
SUNDAY AHEAD OF NEXT PROGRESSIVE PAC SHORTWAVE.  W/SW FLOW IN STORE
FOR THE 4TH AS A VORT LOB SPINS OUT FROM TROF BASE AS NATURE MAY
KICK OFF ITS OWN SET OF FIREWORKS...BUT STILL WAY TOO EARLY TO
TELL.  NORMAL TO SLIGHTLY ABOVE NORMAL TEMPS AND BELOW NORMAL PRECIP
CHANCES CONTINUE AS WE HEAD INTO EARLY JULY.  DEMKO

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...NONE.

&&
Hazardous weather outlook, Jun 27, 9:10 AM MST, 8 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
1010 AM MDT MON JUN 27 2005

WYZ061>070-281130-
SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE-NORTH LARAMIE RANGE-
LARAMIE VALLEY-LARAMIE RANGE-PLATTE-GOSHEN-CHEYENNE FOOTHILLS-
PINE BLUFFS-
1010 AM MDT MON JUN 27 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

A FEW LATE AFTERNOON STORMS ARE POSSIBLE MAINLY OVER THE MOUNTAINS...
WHICH COULD PRODUCE SOME GUSTY WINDS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

WIDELY SCATTERED THUNDERSTORMS WILL FORM OVER THE AREA BY MID
AFTERNOON TUESDAY AND CONTINUE THROUGH THE EVENING. A SLIGHT CHANCE
OF LATE DAY THUNDERSTORMS CAN ALSO BE EXPECTED ON WEDNESDAY AND
AGAIN THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

NEZ001>003-WYZ059-060-281130-
SIOUX-DAWES-BOX BUTTE-CONVERSE-NIOBRARA-
1010 AM MDT MON JUN 27 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE AND EAST CENTRAL WYOMING.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS WILL DEVELOP BY LATE AFTERNOON OVER EAST
CENTRAL WYOMING AND THEN MOVE INTO THE NORTHERN NEBRASKA PANHANDLE.
A FEW OF THE STORMS MAY BECOME SEVERE WITH HAIL AND GUSTY WINDS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

WIDELY SCATTERED THUNDERSTORMS WILL FORM OVER THE AREA BY MID
AFTERNOON TUESDAY AND CONTINUE THROUGH THE EVENING. A CHANCE OF LATE
DAY THUNDERSTORMS CAN ALSO BE EXPECTED ON WEDNESDAY AND AGAIN
THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED LATE THIS AFTERNOON AND EVENING
NORTH AND EAST OF A LUSK TO ALLIANCE LINE.

NEZ019>021-054-055-281130-
SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
1010 AM MDT MON JUN 27 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE.

.DAY ONE...TODAY AND TONIGHT

WIDELY SCATTERED THUNDERSTORMS WILL DEVELOP BY LATE AFTERNOON OVER
THE CENTRAL AND SOUTHERN PARTS OF THE PANHANDLE...AND LINGER INTO
THE EARLY EVENING.  A FEW OF THE STORMS MAY BECOME STRONG WITH SOME
HAIL AND GUSTY WINDS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

WIDELY SCATTERED THUNDERSTORMS WILL FORM OVER THE AREA BY MID
AFTERNOON TUESDAY AND CONTINUE THROUGH THE EVENING. A CHANCE OF LATE
DAY THUNDERSTORMS CAN ALSO BE EXPECTED ON WEDNESDAY AND AGAIN
THURSDAY.

.SPOTTER INFORMATION STATEMENT...

THERE IS A SLIM CHANCE THAT SPOTTER ACTIVATION MAY BE NEEDED NORTH
AND EAST OF A SCOTTSBLUFF TO SIDNEY LINE.

In the hours before

Special weather statement, Jun 27, 1:32 PM MST, 4 hours 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
232 PM MDT MON JUN 27 2005

NEZ001>003-019>021-054>055-WYZ060-280300-
BANNER-BOX BUTTE-CHEYENNE-DAWES-KIMBALL-MORRILL-SCOTTS BLUFF-
SIOUX-NIOBRARA-
232 PM MDT MON JUN 27 2005

...THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH
537 IN EFFECT UNTIL 9 PM MDT FOR THE FOLLOWING AREA...

IN NEBRASKA THIS WATCH INCLUDES 8 COUNTIES

IN THE WESTERN NEBRASKA PANHANDLE

BANNER... BOX BUTTE... CHEYENNE...
DAWES... KIMBALL... MORRILL...
SCOTTS BLUFF... SIOUX...

IN WYOMING THIS WATCH INCLUDES 1 COUNTY

IN EAST CENTRAL WYOMING

NIOBRARA...

THIS INCLUDES THE CITIES OF...SIDNEY...HARRISON...ALLIANCE...
HARRISBURG...CHADRON...KIMBALL...LUSK...BRIDGEPORT...BAYARD...
SCOTTSBLUFF AND GERING.

STARK
Local storm report, Jun 27, 4:34 PM MST, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
534 PM MDT MON JUN 27 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0244 PM     HAIL             SCOTTSBLUFF             41.87N 103.66W
06/27/2005  0.75 INCH        SCOTTS BLUFF       NE   PUBLIC

0341 PM     TORNADO          9 NE HARRISBURG         41.64N 103.62W
06/27/2005                   BANNER             NE   LAW ENFORCEMENT

            TORNADO ON THE GROUND 5 MILES SOUTH OF CR-38

0350 PM     TORNADO          10 ENE HARRISBURG       41.61N 103.56W
06/27/2005                   BANNER             NE   OTHER FEDERAL

            CONFIRMED TORNADO BY AIR FORCE PERSONNEL

0355 PM     TORNADO          6 E HARRISBURG          41.55N 103.62W
06/27/2005                   BANNER             NE   TRAINED SPOTTER

            TORNADO TOUCHDOWN JUST EAST OF SR-71 ABOUT 10 MILES SOUTH
            OF THE SCOTTSBLUFF/BANNER COUNTY LINE

0435 PM     TORNADO          1 E SCOTTSBLUFF         41.87N 103.64W
06/27/2005                   SCOTTS BLUFF       NE   TRAINED SPOTTER

            TORNADO ON THE GROUND

0438 PM     TORNADO          17 ESE HARRISBURG       41.46N 103.44W
06/27/2005                   BANNER             NE   TRAINED SPOTTER

0440 PM     TORNADO          10 ESE REDINGTON        41.53N 103.12W
06/27/2005                   MORRILL            NE   TRAINED SPOTTER

            OBSERVED TORNADO WITH DEBRIS CLOUD

0458 PM     HAIL             3 W FORT ROBINSON       42.66N 103.54W
06/27/2005  0.75 INCH        SIOUX              NE   EMERGENCY MNGR

0510 PM     TORNADO          3 W DALTON              41.41N 103.03W
06/27/2005                   CHEYENNE           NE   TRAINED SPOTTER

            OBSERVED TORNADO ON THE GROUND WITH ESTIMATED 1/2 MILE
            WIDE BASE

0527 PM     TORNADO          3 N POTTER              41.26N 103.31W
06/27/2005                   CHEYENNE           NE   EMERGENCY MNGR

&&

JCD
Local storm report, Jun 27, 5:01 PM MST, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
601 PM MDT MON JUN 27 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0433 PM     TORNADO          11 E HARRISBURG         41.55N 103.53W
06/27/2005                   BANNER             NE   LAW ENFORCEMENT

            BRIEF TOUCHDOWN

0441 PM     HAIL             9 NE HARRISON           42.78N 103.76W
06/27/2005  1.50 INCH        SIOUX              NE   TRAINED SPOTTER

0450 PM     HAIL             15 E HARRISBURG         41.55N 103.45W
06/27/2005  1.00 INCH        BANNER             NE   TRAINED SPOTTER

0450 PM     TORNADO          15 E HARRISBURG         41.55N 103.45W
06/27/2005                   BANNER             NE   TRAINED SPOTTER

0524 PM     FUNNEL CLOUD     7 NNW POTTER            41.31N 103.37W
06/27/2005                   CHEYENNE           NE   TRAINED SPOTTER

0524 PM     HAIL             7 NNW POTTER            41.31N 103.37W
06/27/2005  1.75 INCH        CHEYENNE           NE   TRAINED SPOTTER

&&

JCD
Local storm report, Jun 27, 5:03 PM MST, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
603 PM MDT MON JUN 27 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0549 AM     HAIL             1 N POTTER              41.23N 103.31W
06/27/2005  0.88 INCH        CHEYENNE           NE   TRAINED SPOTTER

&&

JCD
Local storm report, Jun 27, 5:03 PM MST, 36 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE CHEYENNE WY
603 PM MDT MON JUN 27 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0549 PM     HAIL             1 N POTTER              41.23N 103.31W
06/27/2005  0.88 INCH        CHEYENNE           NE   TRAINED SPOTTER

&&

JCD
Local storm report, Jun 27, 5:17 PM MST, 22 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE CHEYENNE WY
617 PM MDT MON JUN 27 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0524 PM     FUNNEL CLOUD     7 NNW POTTER            41.31N 103.37W
06/27/2005                   CHEYENNE           NE   TRAINED SPOTTER

0524 PM     HAIL             7 NNW POTTER            41.31N 103.37W
06/27/2005  1.75 INCH        CHEYENNE           NE   TRAINED SPOTTER

0527 PM     TORNADO          3 N POTTER              41.26N 103.31W
06/27/2005                   CHEYENNE           NE   EMERGENCY MNGR

&&

JCD

The radar

The Cheyenne radar (KCYS), 153 km away, was scanning. The volume nearest the first event began at 00:38 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Cheyenne

When
June 27, 5:39 PM MST to 5:45 PM MST
Where
Cheyenne County, Sidney
Measured
1.75 in hail
Reported by
EMERGENCY MANAGER
Coordinates
41.150, -102.983

Nickel to golfball size hail reported.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Nebraska in 2005Every state in 2005This day in weather historyWarnings in Nebraska, June 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5453755.